The subfamilyR(p, Ω) of the class of second order, uniformly elliptic, non variational operators L with bounded measurable coefficients, such that L(W2, p (Ω)) is dense in Lp (Ω), is studied. Sufficient and necessary and sufficient conditions are given, for L to belong toR(p, Ω). An operator L of the class above and not inR(p, Ω) is constructed.
S. Agmon,Lectures on Elliptic Boundary Value Problems, Van Nostrand (1965).
O. Arena,On the range of Ural'tseva's Axially symmetric Operator in Sobolev Spaces, Partial Differential Equations (P. Marcellini, G. Talenti, E. Vesentini Eds.) Dekker (1996).
M. C. Cerutti—L. Escauriaza—E. B. Fabes,Uniqueness in the Dirichlet Problem for some Elliptic Operators with Discontinuous Coefficients, Annali di Matematica Pura e Applicata (IV), vol.CLXIII (1993), pp. 161–180.
F. Chiarenza—M. Frasca—P. Longo,W 2,p-solvability of the Dirichlet problem for nondivergence elliptic equations with VMO coefficients, Trans. A.M.S.,336 (1993), pp. 841–853.
E. B. Fabes—N. Garofalo—S. Marin-Malave—S. Salsa,Fatou Theorems for Some Nonlinear Elliptic Equations, Revista Matematica Iberoamericana, Vol.4, n. 2 (1988), pp. 227–251.
D. Gilbarg—J. Serrin,On isolated singularities of solutions of second order elliptic equations, J. Anal. Math.,4 (1955-1956), pp. 309–340.
D. Gilbarg-N. S. Trudinger,Elliptic Partial Differential Equations of Second Order, Springer (1983).
L. Hörmander,Uniqueness theorems for second order elliptic differential equations, Comm. in Partial Differential Equations,8 (1) (1983), pp. 21–64.
R. Jensen,Uniformly elliptic pdes with bounded, measurable coefficients, J. Fourier Analysis and Applns,2 (1996), pp. 237–259.
N. V. Krylov,On one point weak uniqueness for elliptic equations, Comm. in Partial Differential Equations,17 (1992), pp. 1759–1784.
O. A. Ladyzhenskaya-N. N. Ural'tseva,Linear and Quasilinear Elliptic Equations, A.P. (1968).
P. Manselli,Maggiorazioni a priori e teoremi di esistenza ed unicità per un operatore a coefficienti discontinui, Le Matematiche (Catania),27 (1972), pp. 251–300.
P. Manselli—G. Papi,Nonhomogeneous Dirichlet problem for Elliptic Operators with Axially Discontinuous Coefficients, J. Diff. Equations, v.55, No. 3 (1984), pp. 368–384.
K. Miller,Non Unique Continuation for Uniformly Parabolic and Elliptic Equations in Self-Adjoint Divergence Form with Hölder Continuous Coefficients, Arch. Rat. Mech., vol.4, n. 2 (1974), pp. 105–117.
C. Miranda,Partial Differential Equations of Elliptic Type, Springer (1970).
C. B. Morrey, Jr.,Multiple Integrals in the Calculus of Variations, Springer (1966).
N. Nadirashvili,Nonuniqueness in the martingale problem and the Dirichlet problem for uniformly elliptic operators, Annali della Scuola Normale Superiore di Pisa, classe di scienze, s. IV, vol.XXIV, 3 (1997), pp. 537–550.
A. Pliś,On Non-Uniqueness in Cauchy Problem for an Elliptic Second Order Differential Equation, Bull. Acad. Pol. Sci. S. mat., Vol.XI, n.3 (1963), pp. 95–100.
C. Pucci,Operatori ellittici estremanti, Annali di Matematica Pura ed Applicata (IV), vol.LXXII (1966), pp. 141–170.
M. V. Safonov,Non uniqueness for second order elliptic equations with measurable coefficients, to appear.
P. Sjögren,On the adjoint of an elliptic differential operator and its potential theory, Ark. Mat.,11 (1973), pp. 153–165.
N. N. Ural'tseva,Impossibility of W 2,p bounds for multidimensional elliptic operators with discontinuous coefficients, L.O.M.I.,5 (1967), pp. 250–254.
Entrata in Redazione il 5 ottobre 1998.
About this article
Cite this article
Manselli, P. On the range of elliptic, second order, nonvariational operators in Sobolev spaces. Annali di Matematica pura ed applicata 178, 67–80 (2000). https://doi.org/10.1007/BF02505888
- Elliptic Equation
- Dirichlet Problem
- Elliptic Operator
- Adjoint Equation
- Measurable Coefficient